Advertisement

Distribution function inequalities for the area integral

  • Burgess DavisEmail author
  • Renming Song
Chapter
Part of the Selected Works in Probability and Statistics book series (SWPS)

Abstract

Let A be the area integral of a function u harmonic in the Euclidean half-space R n x (0, ∞). Information about the distribution function of a localized version of A is obtained that leads to a general integral inequality between A and the nontangential maximal function of u and provides a convenient approach to the study of the pointwise behavior of u near the boundary. In addition, the general integral inequality of [2] between the nontangential maximal function of u and that of a properly chosen conjugate is shown to hold also in the case n > 1.

Keywords

Harmonic Function Boundary Point Maximal Function Lipschitz Domain Measurable Subset 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    D. L. Burkholder and E. F. Gundy, Extrapolation and interpolation of quasi-linear operators on martingales, Acta Math. 124 (1970), pp. 249-304.zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    D. L. Burkholder, E. F. Gundy and M. L. Silverstein, A maximal f unction characterisation of the class H p, Trans. Amer. Math. Soc. 157 (1971), pp. 137-153.zbMATHMathSciNetGoogle Scholar
  3. 3.
    A. P. Calderón, On the behavior of harmonic functions at the boundary, Trans. Amer. Math. Soc. 68 (1950), pp. 47-54.zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    A. P. Calderón, On a theorem of Mareinlciewios and Zygmund, Trans. Amer. Math. Soc, 68 (1950), pp. 55-61.zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    A. P. Calderón, Commutators of singular integral operators, Proc. Nat. Acad. Sei. 53 (1965), pp. 1092-1099.zbMATHCrossRefGoogle Scholar
  6. 6.
    C. Feffexraan and E. M. Stein, H p -spaces of several variables, Acta Math., to appear.Google Scholar
  7. 7.
    Gr. Gasper, On the Littlewood-Paley and Lusin functions in higher dimensions, Proc. Nat. Acad. Sei. 57 (1967), pp. 25-28.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    J. Horvâth, Sur les fonctions cojjMmtêes à plusieurs variables, Nederl. Akad. Wetensch. Prac. Ser. A. 56 = Indagationes Math. 15 (1953), pp. 17-29.Google Scholar
  9. 9.
    J. Marcinkiewicz and A. Zygmund, A theorem of Lusin, Duke Math. J. 4 (1938), pp. 473-485.CrossRefMathSciNetGoogle Scholar
  10. 10.
    G. Segovia, On the area function of Lusin, Studia Math 33 (1969), pp 311-343.zbMATHMathSciNetGoogle Scholar
  11. 11.
    D. C. Spencer, A function-theoretic identity, Amer. J. Math. 65 (1943), pp. 147-160.zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    E. M. Stein, On the functions of Littlewood-Paley, Lusin, and Marcinldewicz, Trans. Amer. Math. Soc. 88 (1958), pp. 430-466.MathSciNetGoogle Scholar
  13. 13.
    E. M. Stein, On the theory of harmonie functions of several variables IL Behavior near the boundary, Acta Math. 106 (1961), pp. 137-174.zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    E. M. Stein Singular integrals and differentiability properties of functions, Princeton 1970.Google Scholar
  15. 15.
    E. M. Stein and G. Weiss, On the theory of harmonic functions of several variables I The theory of H p -spaces, Acta Math. 103 (1960), pp. 25-62.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Department of Mathematics and Department of StatisticsPurdue UniversityWest LafayetteUSA
  2. 2.Department of MathematicsUniversity of IllinoisUrbanaUSA

Personalised recommendations